MAUDE Adverse Event Report:; CATHETER, URETHRAL

; CATHETER, URETHRAL
Model Number 421573
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 10/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: gentlecath glide.(b)(6).Based on the available information, this event is deemed to be a serious injury.Additional details have been requested but not provided to date.Should additional information become available, a follow up report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that during a clinical trial study for gentlecath glide catheters, the patient experienced a urinary tract infection (uti).The patient started using gentlecath glide catheters on (b)(6) 2017.On (b)(6) 2017, the patient began to experience symptoms of a (uti).The patient was referred for an office visit and was seen on (b)(6) 2017.It was noted that the patient continued to use the gentlecath from (b)(6) 2017 until that office visit.The gentlecath glide catheters were discontinued and the patient was treated with levofloxacin (500 mg).No urine cultures were performed and the patient¿s symptoms resolved with the treatment.The principle investigator (pi) of the clinical trial, reported that 2 weeks without infection is a good result for this patient.It was also noted that the patient started performing self-catherization on (b)(6) 2017 and has had urinary tract infections very often in the past while using another brand catheter.It was further reported that the patient was not using the gentlecath glide catheter prior to the clinical trial study.The most recent infection was prior to the start of the study was on a visit (b)(6) 2017, and determined during a urine test.The infection had resolved prior to the start of the study after finishing a course of antibiotics a week before.No further details have been provided.
 
Additional Manufacturer Narrative
A batch record review indicates no discrepancies.No samples have been received.A review of the production process was completed by the manufacturing site and the product was visually checked and inspected, as well as the packaging, and sterilization process.All raw materials were in compliance with the product specification.Review of the device history review (dhr) showed that all relevant tests required during the manufacturing and packaging process and final product release had been fulfilled and met the requirements.No nonconformity had been registered during the production process of the mentioned lot.This issue will be monitored through the post market product monitoring review process.No additional details have been provided to date.Should additional information become available, a follow up report will be submitted.(b)(4).

Common Device Name
CATHETER, URETHRAL
MDR Report Key7052660
Report Number3005778470-2017-00013
Device Sequence Number94196
Product Code GBM
UDI-Device Identifier30768455143604
UDI-Public30768455143604
Combination Product (Y/N)N
PMA/510(K) Number
K161344
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,study
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2018
Device Model Number421573
Device Lot Number7E02480
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient Weight62